Mississippi, 2015Damaging Wind in Mississippi, July 23, 2015
July 23, 2015 · NWS JAN · 1 event in 1 county or zone
Daytime heating, instability and gulf moisture combined to form showers and thunderstorms across central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating, instability and gulf moisture combined to form showers and thunderstorms across central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 23, 2:56 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 23, 2:56 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT THU JUL 23 2015
.SHORT TERM...
SCATTERED SHOWERS AND STORMS ARE PUSHING THROUGH THE NORTHEAST PARTS
OF THE CWA THIS AFTERNOON. SO FAR STORMS HAVE REMAINED RELATIVELY
TAME BUT THE POSSIBILITY OF AN ISOLATED SEVERE STORM STILL EXISTS.
IN OTHER NEWS...THE ATMOSPHERE OVER NORTHEAST LA MIXED OUT PRETTY
QUICKLY THIS AFTERNOON AND HEAT INDICES HAVE STRUGGLED TO REACH
ABOVE 100 THERE. DELTA COUNTIES REMAIN THE HOTTEST IN THE AREA AND
THE MOST MISERABLE WITH HEAT INDICES OF 110+.
LOOKING AT THE BIG PICTURE...THE STALLED BOUNDARY OVER NORTH MS WILL
BEGIN PUSHING SOUTHEASTWARD TONIGHT AND INTO FRIDAY. A FEW MORE
SHORTWAVE IMPULSES WILL PUSH THROUGH THE NORTH AND NORTHEAST PART OF
MS TONIGHT THOUGH BEFORE THE BOUNDARY EXITS THE AREA. THIS WILL
LEAVE SOME RAIN CHANCES IN THE NORTH FOR THE EARLY MORNING HOURS
FRIDAY. TEMPS WILL AGAIN BE HOT ON FRIDAY WITH THE HIGHEST HEAT
INDICES IN THE DELTA REGION. A HEAT ADVISORY HAS BEEN ISSUED FOR
THIS AREA. SOME LOCATIONS IN NORTH MS MAY REACH CRITERIA BUT
CONFIDENCE IS LOW SINCE RAIN CHANCES AND CLOUD COVER MAY HINDER
TEMPERATURES REACHING THEIR FULL POTENTIAL.
THE BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD FRIDAY NIGHT AND END UP
DRAPED ACROSS THE FLORIDA PENINSULA BY SATURDAY. THIS WILL ALLOW THE
SOUTHERN PLAINS RIDGE TO BROADEN EASTWARD INTO THE SOUTHEAST. HEAT
INDICES WILL MOST LIKELY BE HIGHER SATURDAY THAN ON FRIDAY.
CONVECTION WILL MOSTLY BE CONFINED TO SOUTHWEST PARTS OF THE
AREA. /10/
.LONG TERM...
SATURDAY THROUGH NEXT WEDNESDAY...HOT CONDITIONS CURRENTLY LOOK TO
CONTINUE OVER THE WEEKEND AS HIGHS TOP OUT IN THE MID AND UPPER
90S...WITH HEAT INDICES PEAKING IN THE 104-110 RANGE. THIS COULD LEAD
TO HEAT ADVISORIES BEING EXTENDED INTO THE UPCOMING WEEKEND FOR AT
LEAST PORTIONS OF THE CWA.
A POTENTIAL "FLY IN THE OINTMENT" COULD BE AFTERNOON CONVECTION
ASSOCIATED WITH A BOUNDARY RETROGRADING THROUGH THE CWA...
PARTICULARLY ON SATURDAY. COVERAGE OF CONVECTION COULD HELP KEEP
BOTH TEMPERATURES AND HEAT INDICES IN CHECK IN SOME LOCALES.
HOWEVER...CONVECTION MAY NOT BE AS WIDESPREAD AS ONE WOULD THINK AS
RIDGING ALOFT WILL AGAIN BE FLEXING ITS MUSCLE OVER THE REGION FROM
THE WEST.
IN THE WAKE OF THE RETROGRADING BOUNDARY...WHICH ESSENTIALLY LOOKS
TO WASH-OUT EARLY IN THE WORK WEEK...MODELS ARE HINTING AT SOME
SLIGHTLY DRIER AIR ADVECTING INTO THE REGION THROUGH AT LEAST MID-
WEEK UNDER EAST TO SOUTHEAST FLOW. STILL...RAIN CHANCES LOOK SCARCE
AS RIDGING ALOFT AND AT THE SURFACE AGAIN BECOME AND REMAIN THE
PREDOMINATE FEATURES OVER THE FORECAST AREA THROUGH THE EXTENDED
PERIOD.
HIGHS EACH AFTERNOON...MONDAY THROUGH WEDNESDAY LOOK TO CONTINUE TO
TOP OUT IN THE MID AND UPPER 90S. EVEN WITH THE SLIGHTLY DRIER DEW
POINTS...AFTERNOON HEAT INDEX VALUES CURRENTLY LOOK TO BE THE 100-
110 RANGE. LOWS EACH NIGHT THROUGH THE PERIOD WILL BE IN THE MID
AND UPPER 70S. /19/
&&
.AVIATION...FOR THE TAF PERIOD EXPECT VFR CONDITIONS ALTHOUGH
AFTERNOON AND OVERNIGHT THUNDERSTORMS CAPABLE OF HEAVY DOWNPOURS (AND
THUS BRIEF CAT RESTRICTIONS DOWN TO IFR) WILL BE POSSIBLE AT
GLH/GWO/GTR/CBM/NMM/MEI. OTHERWISE EXPECT SURFACE WINDS TO BE MAINLY
FROM THE WEST OR SOUTHWEST AND AT OR LESS THAN 10 MPH./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 94 77 95 / 8 24 28 20
MERIDIAN 74 92 74 92 / 19 40 24 18
VICKSBURG 77 94 76 95 / 5 13 11 14
HATTIESBURG 76 91 75 94 / 5 35 36 24
NATCHEZ 76 93 76 96 / 3 10 7 16
GREENVILLE 77 94 77 96 / 21 21 12 14
GREENWOOD 75 94 76 94 / 31 29 15 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>027-
034>036-041-042.
LA...NONE.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&Hazardous weather outlook, Jul 23, 2:16 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU JUL 23 2015
ARZ074-075-MSZ034-035-041-242030-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-SHARKEY-
316 PM CDT THU JUL 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY
HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON AS WELL AS LATE MORNING INTO
THE AFTERNOON ON FRIDAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
MSZ018-019-025-242030-
BOLIVAR-SUNFLOWER-LEFLORE-
316 PM CDT THU JUL 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...AND NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY
HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109 DEGREES
DURING REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND
AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING AFTERNOON HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS UP TO 60 MPH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.
MSZ026>033-036>039-045-046-242030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
316 PM CDT THU JUL 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY
HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK AROUND 105 DEGRES DURING
REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND AFTERNOON.
IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING AFTERNOON
HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND
GUSTS UP TO 60 MPH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.
LAZ007>009-015-016-023>026-MSZ040-042>044-047>066-072>074-242030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-YAZOO-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT THU JUL 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY
HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON. HEAT INDEXS WILL PEAK TO
AROUND 105 DEGREES ON FRIDAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
21
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 23, 1:27 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 ENE NEW HOPE 33.46N 88.30W
07/22/2015 LOWNDES MS UTILITY COMPANY
A TREE AND UTILITY LINE WERE DOWNED EAST OF NEW HOPE
&&
DLSpecial weather statement, Jul 23, 3:33 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT THU JUL 23 2015
MSZ029-030-232215-
WEBSTER MS-CLAY MS-
433 PM CDT THU JUL 23 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEBSTER AND WESTERN
CLAY COUNTIES THROUGH 515 PM CDT...
AT 433 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MONTPELIER...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...PHEBA...GRIFFITH...CUMBERLAND AND MANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3357 8869 3356 8870 3357 8879 3356 8909
3374 8911 3374 8904 3375 8903 3376 8893
3381 8893 3381 8892
TIME...MOT...LOC 2133Z 319DEG 10KT 3370 8896
DLSpecial weather statement, Jul 23, 4:14 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU JUL 23 2015
MSZ029-032-033-232300-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-
514 PM CDT THU JUL 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBSTER...NORTHWESTERN
OKTIBBEHA AND NORTHERN CHOCTAW COUNTIES THROUGH 600 PM CDT...
AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR MISTERTON TO NEAR MABEN...AND
MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUPORA...MABEN...MATHISTON...BELLEFONTAINE...CLARKSON...CUMBERLAND...
SHERWOOD...EMBRY...REFORM AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3370 8904 3338 8898 3345 8941 3346 8938
3346 8951 3372 8951 3372 8927
TIME...MOT...LOC 2213Z 353DEG 15KT 3371 8954 3360 8902
DLSpecial weather statement, Jul 23, 4:17 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU JUL 23 2015
MSZ046-232300-
KEMPER MS-
517 PM CDT THU JUL 23 2015
...STRONG THUNDERSTORMS WILL AFFECT KEMPER COUNTY THROUGH 600 PM
CDT...
AT 516 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR SCOOBA TO NEAR KEMPER LAKE...AND
MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DE KALB...LIBERTY...PRISMATIC...BLACKWATER...PORTERVILLE...ELECTRIC
MILLS AND SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3259 8839 3258 8881 3285 8879 3287 8836
3285 8835
TIME...MOT...LOC 2216Z 331DEG 9KT 3280 8837 3282 8874
DLSpecial weather statement, Jul 23, 4:30 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU JUL 23 2015
MSZ026>028-232315-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
530 PM CDT THU JUL 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
GRENADA AND NORTH CARROLL COUNTIES THROUGH 615 PM CDT...
AT 530 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BEW SPRINGS...OR JUST WEST OF GRENADA...MOVING SOUTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRENADA...JEFFERSON...DUCK HILL...BEW SPRINGS...GORE SPRINGS...
ELLIOTT...HOLCOMB AND MISTERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3389 8977 3387 8977 3387 8973 3372 8951
3371 8951 3351 8979 3381 9006 3381 8998
3382 8998 3382 8993 3389 8993 3390 8992
3390 8978
TIME...MOT...LOC 2230Z 309DEG 21KT 3378 8989
DLSpecial weather statement, Jul 23, 4:49 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT THU JUL 23 2015
MSZ038-039-232330-
NOXUBEE MS-WINSTON MS-
549 PM CDT THU JUL 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NOXUBEE AND CENTRAL
WINSTON COUNTIES THROUGH 630 PM CDT...
AT 548 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM NEAR HIGHPOINT TO NEAR MASHULAVILLE...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...MASHULAVILLE AND MILLCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3300 8866 3300 8915 3320 8919 3320 8911
3323 8911 3318 8876
TIME...MOT...LOC 2248Z 327DEG 10KT 3314 8898
DLThunderstorm Wind, Grenada
- When
- July 23, 4:55 PM CST
- Where
- Grenada County, 0.57 mi W of Elliott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.680, -89.760
Trees were blown down along Sayles Road, Perry Road, and Murff Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, July 23 to 31, 201559 injured · 1 event
- Lightning Strike in Alabama, July 23, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 23, 2015$1.1 million · 1.75 in hail · 17 events
- Flash Flooding in Tennessee, July 23, 2015$500,000 · 2 events
- Damaging Winds in North Carolina, July 23, 2015$258,000 · 78 kt wind · 8 events
- Flash Flood and Hail in Iowa, July 23 to 24, 2015$145,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in South Dakota, July 23, 2015$50,000 · EF1 · 14 events
- Tornadoes and Hail in North Dakota, July 23, 2015EF1 · 19 events
- Tornado and Hail in Minnesota, July 23 to 24, 2015EF1 · 16 events
- Damaging Winds in New Mexico, July 23, 2015$58,000 · 65 kt wind · 3 events
- Lightning Strikes in North Carolina, July 23, 2015$40,000 · 2 events
- Hail and Damaging Winds in South Dakota, July 23, 20151.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586274.